|Immune system and tanning beds
Nov 18, 2011
A gay male consumer, age 25, has been on antivirals (Atripla & something else) for 18 months. He is in total compliance with his meds, eats well, exercises, has the support of his family and friends, is doing everything right. He looks great though his energy fluctuates. His t-cells remained steady in the upper 200's to lower 300's the first year and now recently dropped significantly, (He won't say the #). He is under a lot of stress and thinks that's the cause. The only other thing we can think of is that he is a frequent tanner in the tanning beds. Could tanning beds impact his t-cell recovery? Or is stress the likely culprit? or both? hmm.
| Response from Dr. Fawcett
Although the long-term impact of tanning beds is not absolutely understood, it is known that UV radiation is immuno-suppressive. Given that information, and the increased risk of certain cancers in persons living with HIV, I think it prudent to avoid the tanning beds. Spray-tanning is probably a viable option - he should speak with his physician about his concerns.
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Chance Of Getting AIDS From Vaginal Sex Condom Broke
- HIV Transmission Licking Vagina
- How Long Do I Wait To Get Tested After Licking Vagina?
- How Long Do I Wait To Get Tested After Sharing A Toothbrush?
- How Long Do I Wait To Get Tested After Unprotected Anal Sex Without Ejaculation?
- Masturbation With Saliva Worried I Have HIV
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.